MAUDE Adverse Event Report: SYNTHES GMBH BATTERY CASING FOR BATTERY POWER LINE II; BATTERY, REPLACEMENT, RECHARGEABLE

SYNTHES GMBH BATTERY CASING FOR BATTERY POWER LINE II; BATTERY, REPLACEMENT, RECHARGEABLE
Model Number 530.690
Medical Device Problem Codes Device-Device Incompatibility (2919); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Concomitant med products and therapy dates: handpiece device, (b)(6) 2021.The actual device has been returned and is currently pending evaluation.Once the investigation has been completed, and if additional information should become available, a supplemental medwatch report will be submitted accordingly.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that the battery casing device was broken.It was further reported that the case was not locking into the battery compartment on the handpiece device and was falling out during use.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in a surgical procedure or if a spare device was available for use.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2021.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: during repair, an evaluation was performed, and it was determined that the reported condition was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation, it was determined that the device had foreign substance/debris/cleaning/sterilization, leak tightness test failure, and a contact damage.It was further determined that the device failed pretest for general condition, check the contacts and leakage check.The assignable root cause was determined to be traced to maintenance, which is improper maintenance.H11: corrected data: correction: device availability: d9: the device availability date was incorrect in the initial report.The date has been updated from 6/23/2021 to 6/24/2021.

Brand Name
BATTERY CASING FOR BATTERY POWER LINE II
Common Device Name
BATTERY, REPLACEMENT, RECHARGEABLE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12062055
Report Number8030965-2021-05312
Device Sequence Number3502620
Product Code MOQ
UDI-Device Identifier10886982240118
UDI-Public10886982240118
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number530.690
Device Catalogue Number530.690
Device Lot Number2004824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1